Alert archive / Texas / High Wind Watches in 2012

High Wind Watch 27, NWS Midland/Odessa, TX

December 17, 201214 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Dec 17, 2012, 5:13 AM CST for 14 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Dec 19, 2012, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 5:13 AM CST (11:13 UTC)
In effect from
Dec 19, 2012, 12:00 AM CST
Expired
Dec 18, 2012, 2:52 PM CST
In force
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 35 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2746 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS74 KMAF 171113
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 AM CST MON DEC 17 2012

...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE AND DAVIS
MOUNTAINS WEDNESDAY MORNING THROUGH WEDNESDAY EVENING...

.STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE WITH THE PASSAGE
OF AN UPPER TROUGH WEDNESDAY. THIS WILL RESULT IN POSSIBLE HIGH
WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. SUSTAINED WIND
SPEEDS OF 40 TO 55 MPH WITH GUSTS UP TO 80 MPH ARE POSSIBLE FOR
THE GUADALUPE MOUNTAINS. SUSTAINED WIND SPEEDS OF 35 TO 50 MPH
WITH GUSTS UP TO 70 MPH ARE POSSIBLE FOR THE DAVIS MOUNTAINS.
TRAVEL CONDITIONS MAY BE HAZARDOUS NEAR THE MOUNTAINS WEDNESDAY
DUE TO THIS WIND.

NMZ027-TXZ074-258-172200-
/O.NEW.KMAF.HW.A.0027.121219T0600Z-121220T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
513 AM CST MON DEC 17 2012 /413 AM MST MON DEC 17 2012/

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING. 

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST 40 TO 55 MPH WITH GUSTS UP TO 80 MPH IN THE
  GUADALUPE MOUNTAINS. WEST 35 TO 50 MPH WITH GUSTS UP TO 70 MPH
  IN THE DAVIS MOUNTAINS.

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON 
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... 
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR 
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND 
  GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS 
  CARPORTS AND FENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
539 
WWUS74 KMAF 172010
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CST MON DEC 17 2012

...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE...DAVIS AND
APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE
WESTERN LOW ROLLING PLAINS...VAN HORN AND THE HIGHWAY 54
CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING...

.STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE WITH THE PASSAGE
OF AN UPPER TROUGH WEDNESDAY. THIS WILL RESULT IN POSSIBLE HIGH
WINDS ACROSS THE MOUNTAIN REGIONS AS WELL AS THE SURROUNDING
PLAINS. SUSTAINED WIND SPEEDS OF 40 TO 60 MPH WITH GUSTS UP TO 80
MPH ARE POSSIBLE FOR THE GUADALUPE MOUNTAINS AND SUSTAINED WIND
SPEEDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH ACROSS THE DAVIS
MOUNTAINS. ELSEWHERE...SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH
GUSTS BETWEEN 45 AND 60 MPH POSSIBLE. TRAVEL CONDITIONS MAY BE
HAZARDOUS NEAR THE MOUNTAINS /AND ALONG NORTH-SOUTH ORIENTED
HIGHWAYS/ WEDNESDAY DUE TO THIS WIND.

NMZ028-029-033-034-TXZ045-050-057>059-181000-
/O.EXA.KMAF.HW.A.0027.121219T0600Z-121220T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE
210 PM CST MON DEC 17 2012 /110 PM MST MON DEC 17 2012/

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING. 

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS BETWEEN 45 AND 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES ON NORTH/SOUTH ROADS MAY HAVE
  TROUBLE MAINTAINING CONTROL... SEVERE TURBULENCE IN AND AROUND
  THE MOUNTAINS WILL MAKE FOR DANGEROUS CONDITIONS FOR LOW FLYING
  AIRCRAFT. STRONG WIND GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED
  STRUCTURES SUCH AS CARPORTS AND FENCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ027-TXZ074-258-181000-
/O.CON.KMAF.HW.A.0027.121219T0600Z-121220T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
210 PM CST MON DEC 17 2012 /110 PM MST MON DEC 17 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY EVENING...

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST 40 TO 60 MPH WITH GUSTS UP TO 80 MPH IN THE
  GUADALUPE MOUNTAINS. WEST 35 TO 50 MPH WITH GUSTS UP TO 70 MPH
  IN THE DAVIS MOUNTAINS.

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON 
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... 
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR 
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND 
  GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS 
  CARPORTS AND FENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
262 
WWUS74 KMAF 180949
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
349 AM CST TUE DEC 18 2012

...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE...DAVIS AND
APACHE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN
LOW ROLLING PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES
COUNTY AND THE UPPER TRANS PECOS...MOST OF THE PERMIAN BASIN...AND
PECOS COUNTY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING...

.A STRONG UPPER AIR TROUGH WILL PASS NORTH OF THE AREA WEDNESDAY
WHILE PUSHING A DRY COLD FRONT INTO THROUGH THE AREA. THIS WILL
RESULT IN HIGH WINDS ACROSS THE MOUNTAINS AS WELL AS MUCH OF THE
PLAINS. SUSTAINED WIND SPEEDS OF 35 TO 70 MPH WITH GUSTS UP TO 85
MPH ARE POSSIBLE IN THE MOUNTAINS. ELSEWHERE ACROSS THE PLAINS...
SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS BETWEEN 45 AND 65
MPH WILL BE POSSIBLE. TRAVEL CONDITIONS MAY BE HAZARDOUS NEAR THE
MOUNTAINS AND ALONG NORTH SOUTH ORIENTED HIGHWAYS WEDNESDAY. ALSO
LOCAL VISIBILITIES WILL BE REDUCED IN BLOWING DUST...ESPECIALLY
ACROSS THE NORTHERN PERMIAN BASIN.

TXZ046>048-051>053-060>062-067-075-080-182000-
/O.EXB.KMAF.HW.A.0027.121219T1500Z-121220T0300Z/
DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND-
WARD-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...STANTON...
BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND...
MONAHANS...FORT STOCKTON...MARFA
349 AM CST TUE DEC 18 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS WILL HAVE
  TROUBLE MAINTAINING CONTROL. STRONG WIND GUSTS MAY DAMAGE
  LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS...FENCES...AND CHRISTMAS
  DECORATIONS. REDUCED VISIBILITY IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ028-029-033-034-TXZ045-050-058-059-182000-
/O.EXT.KMAF.HW.A.0027.121219T1500Z-121220T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...PECOS...MENTONE...RED BLUFF LAKE
349 AM CST TUE DEC 18 2012 /249 AM MST TUE DEC 18 2012/

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS BETWEEN 45 AND 65 MPH.

* IMPACTS...HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS MAY HAVE
  TROUBLE MAINTAINING CONTROL... SEVERE TURBULENCE IN AND AROUND
  THE MOUNTAINS WILL MAKE FOR DANGEROUS CONDITIONS FOR LOW FLYING
  AIRCRAFT. STRONG WIND GUSTS MAY DAMAGE LIGHTWEIGHT STRUCTURES
  SUCH AS CARPORTS...FENCES...AND CHRISTMAS DECORATIONS. REDUCED
  VISIBILITY IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ027-TXZ057-074-258-182000-
/O.CON.KMAF.HW.A.0027.121219T0600Z-121220T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
349 AM CST TUE DEC 18 2012 /249 AM MST TUE DEC 18 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST 50 TO 70 MPH WITH GUSTS UP TO 85 MPH IN THE 
  GUADALUPE MOUNTAINS. WEST 35 TO 55 MPH WITH GUSTS UP TO 70 MPH 
  IN THE DAVIS MOUNTAINS. 

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON
  NORTH SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL...
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND GUSTS
  MAY DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS...FENCES.
  CHRISTMAS DECORATIONS. REDUCED VISIBILITY IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
209 
WWUS74 KMAF 182052
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CST TUE DEC 18 2012

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE...DAVIS AND
APACHE MOUNTAINS...AND VAN HORN CORRIDOR AND HIGHWAY 54 CORRIDOR
FOR LATE TONIGHT INTO WEDNESDAY EVENING...

...A HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO
PLAINS...THE WESTERN LOW ROLLING PLAINS...THE TRANS PECOS...AND
MOST OF THE PERMIAN BASIN LATE WEDNESDAY MORNING INTO WEDNESDAY
EVENING...

.AN UPPER LEVEL TROUGH WILL PASS NORTH OF THE AREA WEDNESDAY
PUSHING A DRY COLD FRONT THROUGH THE AREA. THIS WILL RESULT IN
STRONG WESTERLY WINDS ACROSS THE MOUNTAINS AS WELL AS MUCH OF THE
PLAINS. SUSTAINED WIND SPEEDS OF 45 TO 70 MPH WITH GUSTS UP TO 85
MPH ARE POSSIBLE IN THE MOUNTAINS. ELSEWHERE ACROSS THE PLAINS...
SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS BETWEEN 45 AND 65
MPH CAN BE EXPECTED. TRAVEL CONDITIONS MAY BE HAZARDOUS NEAR THE
MOUNTAINS AND ALONG NORTH SOUTH ORIENTED HIGHWAYS WEDNESDAY. ALSO
LOCAL VISIBILITIES WILL BE REDUCED IN BLOWING DUST...ESPECIALLY
NORTH OF INTERSTATE 20.

NMZ027-TXZ057-074-258-190500-
/O.UPG.KMAF.HW.A.0027.121219T0600Z-121220T0300Z/
/O.NEW.KMAF.HW.W.0040.121219T0600Z-121220T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
252 PM CST TUE DEC 18 2012 /152 PM MST TUE DEC 18 2012/

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 9 PM CST /8 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 9 PM CST /8 PM MST/ WEDNESDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT. 

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST 50 TO 70 MPH WITH GUSTS UP TO 85 MPH IN THE 
  GUADALUPE MOUNTAINS. WEST 35 TO 55 MPH WITH GUSTS UP TO 70 MPH 
  IN THE DAVIS MOUNTAINS. 

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON 
  NORTH SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... 
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR 
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND 
  GUSTS MAY DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS...
  FENCES. CHRISTMAS DECORATIONS. REDUCED VISIBILITY IN BLOWING 
  DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-058>062-067-075-080-190500-
/O.UPG.KMAF.HW.A.0027.121219T1500Z-121220T0300Z/
/O.NEW.KMAF.HW.W.0040.121219T1500Z-121220T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-ECTOR-MIDLAND-WARD-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...MONAHANS...FORT STOCKTON...MARFA
252 PM CST TUE DEC 18 2012 /152 PM MST TUE DEC 18 2012/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
9 PM CST /8 PM MST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT. 

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS WILL HAVE 
  TROUBLE MAINTAINING CONTROL. STRONG WIND GUSTS MAY DAMAGE 
  LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS...FENCES...AND 
  CHRISTMAS DECORATIONS. REDUCED VISIBILITY IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ068-190500-
/O.NEW.KMAF.HW.W.0040.121219T1500Z-121220T0300Z/
CRANE-
INCLUDING THE CITY OF...CRANE
252 PM CST TUE DEC 18 2012

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST
WEDNESDAY. 

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS WILL HAVE 
  TROUBLE MAINTAINING CONTROL. STRONG WIND GUSTS MAY DAMAGE 
  LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS...FENCES...AND 
  CHRISTMAS DECORATIONS. REDUCED VISIBILITY IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 17, 5:04 AM CST, 9 minutes earlier.

Area forecast discussion, Dec 17, 5:04 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
504 AM CST MON DEC 17 2012

.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AREAWIDE DURING THE NEXT 24 HOURS.
WESTERLY WINDS WILL BECOME GUSTY THIS AFTERNOON...BUT WILL DIMINISH
AROUND SUNSET.  67

&&

.PREV DISCUSSION... /ISSUED 455 AM CST MON DEC 17 2012/

THE UPPER LEVEL TROUGH THAT RESULTED IN STRONG WINDS YESTERDAY
ACROSS THE AREA IS MOVING EASTWARD. WINDS WILL NOT BE AS STRONG
TODAY AS THEY WERE YESTERDAY. FOR THIS REASON...THE HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS WAS ALLOWED TO EXPIRE AT 10Z
THIS MORNING. WINDS IN THE GUADALUPES SHOULD GET TO JUST BELOW
WARNING CRITERIA TODAY SO DID NOT ISSUE ANOTHER WARNING. WILL
LEAVE IT UP TO THE DAY SHIFT TO MONITOR THE WINDS AND ISSUE A
WARNING IF NEEDED. TEMPERATURES TODAY WILL WARM UP A LITTLE FROM
YESTERDAY WITH GUSTY WINDS MIXING DOWN TO THE SURFACE ACROSS THE
PLAINS.

THE UPPER LEVEL PATTERN WILL SHIFT TO WEAK RIDGING ALOFT OVER
THE NEXT COUPLE OF DAYS. THIS WILL AID IN WARMING SURFACE
TEMPERATURES AS A SURFACE TROUGH STRENGTHENS ACROSS EASTERN NEW
MEXICO AND WEST TEXAS AND WINDS SHIFT TO A MORE SOUTHERLY DIRECTION.
TEMPERATURES WILL JUST BE A FEW DEGREES BELOW RECORD LEVELS ON
TUESDAY AFTERNOON. WINDS WILL STILL BE SOMEWHAT STRONG OVER THE
AREA ON TUESDAY GIVEN A FAIRLY TIGHT SURFACE PRESSURE GRADIENT.

THE NEXT UPPER LEVEL TROUGH WILL SWING ACROSS THE AREA ON
WEDNESDAY. A SURFACE LOW WILL MOVE ACROSS THE OKLAHOMA/TEXAS
PANHANDLES AND A STRONG JET WILL MOVE OVER SOUTHERN NEW MEXICO AND
WEST TEXAS. UPPER LEVEL WINDS WILL MIX DOWN TO THE SURFACE
WHICH WILL RESULT IN VERY GUSTY WEST WINDS FOR THE CWA FOR
WEDNESDAY. WINDS MAY REACH HIGH WIND CRITERIA IN THE GUADALUPE AND
DAVIS MOUNTAINS ON WEDNESDAY SO HAVE ISSUED A HIGH WIND WATCH
THROUGH 03Z THURSDAY FOR THOSE LOCATIONS. THIS WIND SHIFT WILL
BRING IN COOLER AIR ALTHOUGH THIS WILL BE COUNTERBALANCED BY THE
COMPRESSIONAL WARMING FROM THE STRONG WEST WINDS SO DID NOT LOWER
TEMPERATURES TOO MUCH. A SIGNIFICANTLY COLDER AIRMASS WILL PUSH
THROUGH THE AREA LATE WEDNESDAY/EARLY THURSDAY WITH HIGH
TEMPERATURES ONLY REACHING NEAR 50 FOR MIDLAND ON THURSDAY.

WINDS WILL BECOME SOUTHERLY BY FRIDAY MORNING AS THE UPPER TROUGH
AND ASSOCIATED SURFACE HIGH MOVE EASTWARD. VERY WEAK UPPER LEVEL
RIDGING WILL TAKE SHAPE OVER THE AREA INTO NEXT WEEKEND. A SURFACE
TROUGH WILL ONCE AGAIN DEVELOP ACROSS WEST TEXAS RESULTING IN
WARMING TEMPERATURES.

&&

.FIRE WEATHER...

BREEZY CONDITIONS...AND WINDY IN THE MOUNTAINS...WILL AGAIN PREVAIL
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS WITH THE LOWEST WIND
SPEEDS OVER THE BIG BEND REGION.  TEMPERATURES WILL WARM TO AROUND
10 DEGREES ABOVE NORMAL THIS AFTERNOON WHILE A LITTLE DRIER AIR WILL
MOVE INTO THE REGION.  THE NET RESULT WILL BE FAIRLY WIDESPREAD
AFTERNOON RH/S NEAR 15 PERCENT.  ALTHOUGH WIND SPEEDS WILL NOT BE
QUITE AS STRONG TODAY AS SUNDAY...20 FOOT WESTERLY WINDS COULD RISE
TO NEAR OR ABOVE 20 MPH IN MANY LOCATIONS.  THIS WILL ALLOW FOR NEAR
CRITICAL FIRE WEATHER CONDITIONS TO OCCUR OVER MOST LOCATIONS EAST
OF THE HIGHER TERRAIN.  WILL ISSUE A RANGELAND FIRE DANGER STATEMENT
SINCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED...BUT IT WILL BE CLOSE IN A FEW AREAS.

NORTHWEST FLOW ALOFT WILL TRANSITION TO MORE WESTERLY TUESDAY AS A
FLAT UPPER RIDGE TRANSITIONS EASTWARD OVER THE REGION.  THERE ARE
STILL FAIRLY STRONG MID LEVEL WINDS PROGGED OVER PORTIONS OF THE
AREA TUESDAY AFTERNOON...PARTICULARLY ALONG AND NORTH OF A MARFA TO
GAIL LINE.  SINCE HIGH TEMPERATURES WILL RISE 15 TO 20 DEGREES ABOVE
NORMAL...WHICH WILL BE NEAR RECORD LEVELS...MINIMUM AFTERNOON RH/S
WILL DROP TO 10 TO 15 PERCENT IN MOST LOCATIONS.  WILL ISSUE A FIRE
WEATHER WATCH FOR THE AREA OUTLINED ABOVE FOR TUESDAY AFTERNOON.
THERE IS THE POSSIBILITY OF HIGH CLOUDS THICKENING ABOVE THE BELT OF
STRONGER MID LEVEL WINDS.  IF THIS OCCURS AND 20 FOOT WIND SPEEDS
BEGIN TO APPEAR LESSER FOR TUESDAY AFTERNOON...ANOTHER RANGELAND
FIRE DANGER STATEMENT COULD BE ISSUED INSTEAD OF A RED FLAG WARNING.

WEDNESDAY WILL BE THE WINDIEST DAY THIS WEEK AS THE BASE OF AN UPPER
STORM SYSTEM TRAVERSES NORTHERN REACHES OF THE FORECAST AREA.  HIGH
WIND WARNINGS APPEAR TO BE IN THE OFFING IN THE GUADALUPE AND DAVIS
MOUNTAINS...IF NOT PORTIONS OF THE ADJACENT PLAINS.  WIDESPREAD 20
FOOT WESTERLY WINDS OF 20 TO 30 MPH LOOK TO BE COMMON ACROSS THE
LOWLANDS.  TEMPERATURES WILL BE A LITTLE COOLER THOUGH AS HEIGHTS/
THICKNESSES DECREASE AND A LOW LEVEL THERMAL RIDGE IS SHUNTED
EASTWARD INTO CENTRAL TEXAS AHEAD OF A PACIFIC COLD FRONT.
HOWEVER...DRY AIR WILL ALSO MOVE INTO THE REGION BEHIND THE FRONT
WHICH COULD RESULT IN MINIMUM AFTERNOON RH/S NEAR 15 PERCENT...
EXCEPT IN THE MOUNTAINS WHERE RH/S WILL BE HIGHER.  WILL NOT ISSUE
FIRE WEATHER WATCH YET...BUT STAY TUNED.  DESPITE COOLER
TEMPERATURES AREAWIDE THURSDAY AND FRIDAY...MINIMUM AFTERNOON RH/S
BOTH DAYS WILL BE 10 TO 20 PERCENT.  20 FOOT WIND SPEEDS ARE NOT
EXPECTED TO BE VERY STRONG THOUGH.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
     PLATEAU...MARTIN...REEVES COUNTY AND UPPER TRANS PECOS...
     VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS.

&&

67/80
Hazardous weather outlook, Dec 17, 3:27 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 AM CST MON DEC 17 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-180930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
327 AM CST MON DEC 17 2012 /227 AM MST MON DEC 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WILL COMBINE WITH DRY AIR OVER THE REGION TO
PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER MOST OF THE
LOWLANDS OF SOUTHEAST NEW MEXICO AND WEST TEXAS.

WESTERLY WINDS OF 30 TO 40 MPH AND GUSTS NEAR 55 MPH ARE EXPECTED
TO OCCUR IN THE GUADALUPE MOUNTAINS TODAY. MOTORISTS ARE URGED TO
USE CAUTION IF TRAVELING THERE...ESPECIALLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NEAR RECORD TEMPERATURES TUESDAY AFTERNOON WILL COMBINE WITH
PERSISTENT BREEZY CONDITIONS OVER THE AREA TO POSSIBLY PRODUCE
CRITICAL FIRE WEATHER CONDITIONS...ESPECIALLY ALONG AND NORTH OF A
MARFA TO GAIL LINE.  A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE
ABOVE OUTLINED AREAS TUESDAY AFTERNOON.

IT APPEARS VERY WINDY CONDITIONS WILL OCCUR AREAWIDE WEDNESDAY.
A HIGH WIND WATCH HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS
MOUNTAINS.  SOME OF THE ADJACENT LOWLANDS MAY ALSO SEE STRONG
WINDS...IF NOT MORE LOCATIONS FURTHER EAST.  BLOWING DUST COULD
ALSO PRESENT PROBLEMS DUE TO LOW VISIBILITIES TO THE EAST OF OPEN
FIELDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 9:11 PM CSTHigh Wind WarningMAF7 hr
Dec 17, 4:30 AM CSTFire Weather WatchMAFAndrews, Borden, Dawson, Ector, Gaines, Loving and 3 more23 hr
Dec 17, 2:39 PM CSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more26 hr

Nearby

High Wind Watches in Texas, 2012High Wind Watches in New Mexico, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.